Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can these medicines cause false negative result ?
May 5, 2011

Dear Doctor, I am an ashtma patient from India and now fear that I have acquired HIV from a sexual exposure that happened in 2007. I wasn't sure excatly when the exposure happend in 2007 but I got tested from a good hospital . The test was a rapid serology test and the method used was Immunoblot assay . The test came out non reactive for HIV1/HIV2 antibodies . Then after waiting agonisingly for more than 2 years and 4 months I took another test and this also came out non reactive for HIV1/HIV2 antibodies . This time the machine used was VITROS Anti-HIV automated test system and the method used was Enhanced Chemiluminescence. I know that i crossed the window period but what still worries me is that I have been tkaing the following immuno suppressive drugs :

1. Seroflo 250 inhaler .(called Advair in US) . The dosage was 2 puffs twice daily for last three years.

2. Tablet Sulphasalazine (dosage was 500 mg twice daily ) . This drug I started exactly 22 days before taking the second test .

Doctor can these drugs cause false negative results ? Please help me .

Response from Dr. Frascino

Hi,

Seroflo (Adair) is an inhaled corticosteroid, but your dose would not affect specific antibody production or cause false-negative HIV-antibody test results.

Sulphasalazine is an anti-inflammatory medication used mostly for inflammatory bowel disease and rheumatoid arthritis. It would not affect HIV test results or cause false negatives.

Your negative HIV-1/HIV-2 antibody tests out to two years and four months are definitive and conclusive. You are HIV negative. WOO-HOO!

Dr. Bob



Previous
Pierced penis masturbation voyeurism
Next
Can you asses my risk?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement